# SDR AUS20010574

- Difficulty date: June 5, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Swrngn SA227*
- Engine: Garrtt TPE33112UHR
- Propeller: Mcauly 4HFR34C652
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 31071627
- Condition: Failed
- Location: Rt Engine
- Part time: 8,995 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E

## Discrepancy

(AUS) RT ENGINE FAILED. ENGINE OIL SYSTEM HEAVILY CONTAMINATED WITH METAL. INVESTIGATION FOUND FAILURE OF THE SUN/BULL GEAR.APPROXIMATELY 12 PERCENT OF THE BULL GEAR RIM HAD SEPARATED. DISASSEMBLY OF THE BULL GEAR FROM THE SUN GEAR REVEALED SEVERE FRETTING BETWEEN THE SUN GEAR REAR RACE FACE TO BULL GEAR INNER FORWARDINNER RACE FACE AND IN THE SUN GEAR TO BULL GEAR SPLINES.
